Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

3 year old suffering from frequent and severe wheezing

My 3 year old daughter had been suffering from frequent wheezing for past 2 years. She has been on Montair course for 2 months then the medication shifted gradually to Seroflo 125 (1 puff twice a day) to Maxiflo 125 (1 puff twice a day) to the present Maxiflo 250 (1 puff twice a day). However, the inhalers do not seem to be having any effect on her condition. We are giving her Inhaler through spacer and baby mask for 1 minute each time. She is currently also on Asthafen syrup and L Montus (1 tab. a day). She had Pneumonia 2 months back and was hospitalized for a week. She had wheezing last month in which we gave her Levolin nebulization 3- 4 times a day in conjunction with the routine Maxiflo inhaler. This continued for 15 days. After around 5 days of stopping the nebulization, she started wheezing again. This time, Levolin did not help and she was wheezing even after 5 days of inhaler and nebulization. She was then given a 5 day course of oral steroids (Omnacortil). Wheezing appeared to have cleared after those 5 days but started just 2 days after the oral steroids were stopped from being given to her. She has been wheezing for last 1 week + and Levolin nebulization again did not help her out for 1st 5 days. Hence, the doctor suggested Duolin nebulization for another 5 days. Today is the 2nd day of Duolin (= Maxiflo+ Asthafen+ L Montus) and she is still wheezing. Please advise what else can be done. Just FYI- we got her Comprehensive Allergy Panel Test done a week back and the test results did not find any allergen. The result was negative. Please help...as our child is not really in a good physical health for last 2 years continuously and it is very upsetting to see her in such a bad shape
Asked On : Mon, 13 Jun 2011
Answers:  5 Views:  870
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
General & Family Physician 's  Response
Hi,thanks for query.What she might be having is asthma.Allergy or infection aggravates it.She will definitely respond to the inhalation therapy.Dose adjustment is the only thing that is required.In some cases inhalation steroids needs to be given.They are better then oral steroids.Continue with the treatment.Give her light diet,fruits and vegetables,more of liquids.If needed take help of chest disease specialist in your city.Please look for something in your home which may be reason for allergy.Vacuum clean her pillows and mattresses,avoid pets and any strong smell.bye.
Answered: Mon, 13 Jun 2011
I find this answer helpful
  User's Response
Hi
Welcome to you on this forum.
If you are interested in ayurvedic medicine,you may start her CHAUSATH PRAHARI PEEPAL 250 mg+PRAVAL PISTI 250 mg WITH 1/2T.S.F HONEY, SYP BRESOL OR BRONKO RID 2TSF WITH WARM WATER TWICE DAILY.
Answered: Mon, 13 Jun 2011
  User's Response
Hi
Welcome to you on this forum.
If you are interested in ayurvedic medicine,you may start her CHAUSATH PRAHARI PEEPAL 250 mg+PRAVAL PISTI 250 mg WITH 1/2T.S.F HONEY, SYP BRESOL OR BRONKO RID 2TSF WITH WARM WATER TWICE DAILY.
Answered: Mon, 13 Jun 2011
  User's Response
Dr. Pragnesh,

Thanks for responding! As I mentioned above, she is already on inhalers (inhaled steroids for last 6-7 months). But inhalers are not working on her till now. The inhaled steroid compounds have been changed, doses have been stepped up but still no use.
What else can we do?
Answered: Tue, 14 Jun 2011
  User's Response
Mail me on bharat80_shah@yahoo.com so that I will share my experience to you & will give some important tips.
bye
Answered: Thu, 16 Jun 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor